MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20V
Medical Device Problem Codes Off-Label Use (1494); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an endovascular repair (evar) of a fusiform aortic aneurysm with the implant of an afx2 bifurcated stent graft (bsg) and afx vela suprarenal on (b)(6) 2019.Reportedly, the patient had a relatively thick and calcified proximal neck.Due to the relatively short right common iliac artery, coil embolization was performed, and then a gore (non-endologix) excluder cuff was implanted.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 system per the ifu.The afx2 bsg was inserted to gently sit on the aortic bifurcation through the right femoral approach before an afx vela suprarenal was added.After balloon touch-up was performed lightly, angiography showed an endoleak that appeared to be type ia or type iiia.Another afx vela infrarenal was implanted immediately below the renal arteries.After touch-up was performed, the final angiography showed that the endoleak became less noticeable.It was determined that the patient would be discharged and monitored through follow-up appointments.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the type ia endoleak, type iiia endoleak and additional endovascular procedure complaints are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint cannot be determined.Procedure related harms could not be identified.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the use of adjunctive devices (gore excluder cuff) not compatible with afx system per the ifu.The final patient status was reported as discharged and being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date: updated.H6 investigation finding codes: remove code 3233.H6 investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21453918
Report Number3011063223-2025-00019
Device Sequence Number7158493
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)211025
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model NumberA34-34/C100-O20V
Device Lot Number2004753005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX (TREATMENT) VELA INFRARENAL (LOT# 2243604001); AFX2 BIFURCATED STENT GRAFT (LOT# 2254826009); GORE (NON-ENDOLOGIX) EXCLUDER CUFF 1 (LOT# UNK); UNK (NON-ENDOLOGIX) COILS (LOT# UNK)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown